Atenolol is a beta-blocker commonly used for treating hypertension. It can induce various kinds of adverse side effects, including psoriasiform skin eruptions, skin necrosis, vasculitis, and (rarely) drug-induced connective tissue disease. We encountered a patient receiving atenolol for his hypertension for 3 years who subsequently acquired connective tissue disease and antihistone antibodies. The initial serologic antinuclear antibody test was negative at a dilution of 1/20 but was postive after further serial dilutions, indicating the prozone phenomenon as the cause of the false-negative result. Six months after discontinuation of atenolol, the skin rash disappeared and antihistone antibody subsided. His skin rash reappeared on rechallenge with atenolol for 3 days, confirming that atenolol was responsible for his lupus erythematosus. (J Am Acad Dermatol 1997;37:298-9.)
Le texte complet de cet article est disponible en PDF.
American Academy of Dermatology, Inc. Publié par Elsevier Masson SAS. Tous droits réservés.